1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Fluexotine

Discussion in 'Health and wellbeing' started by giggirl, Dec 10, 2011.

  1. Have been on 20mg of fluexotine for nearly two weeks now, was prescribed it for what I think is low level anxiety, something that seems to accompany the menopause!!
    I felt OK the first week but this week I feel foul, shaky, churning tummy, generally on edge. Has anyone any positive stories to cheer me up? Is it normal to feel worse before it kicks in? Should I stick at it?
    I'm having a blood test for thyroid, very much in my family, and have a follow up appointment with my GP the following week.
    [​IMG]
     
  2. Have been on 20mg of fluexotine for nearly two weeks now, was prescribed it for what I think is low level anxiety, something that seems to accompany the menopause!!
    I felt OK the first week but this week I feel foul, shaky, churning tummy, generally on edge. Has anyone any positive stories to cheer me up? Is it normal to feel worse before it kicks in? Should I stick at it?
    I'm having a blood test for thyroid, very much in my family, and have a follow up appointment with my GP the following week.
    [​IMG]
     
  3. It's very normal and all part of your body adapting to the medication. Mr Fig took a good month to settle down and even 6 months down the line has odd symptoms of itchy hands or feeling very tired and occasionally sick. If you are worried though, see your GP to help put your mind at rest. If it gets any worse also, then go back.


    Forgot to say (so editing) - he is getting back to his old self after many years [​IMG]
     
  4. Yes anti anxiety or depression medication does emphasise rather than suppress your symptoms when you first take it. In a few weeks, this will pass (4-6 roughly, depending on the person).

    HTH
     
  5. lilachardy

    lilachardy Star commenter

    I loved being on Prozac, but it took at least 6 weeks before I felt better - probably because of the initial effect of emphasising symptoms mentioned above.

    In many ways I wish I was still on it!
     
  6. Sounds like I need to stick with it! Yuk I feel foul. [​IMG]
     
  7. This was the first AD I was given when I presented at the GP's with catatonic tiredness and lack of motivation just over a year ago. (after doing his onscreen quiz, I came out as suffering from moderate to severe depression) . I was ok onFluoxetine, but did start taking it in half term and then had another week off while it kicked in and slept much of that time. I went back to work after two weeks on it and was fine as far as side effects were concerned.
    The main side effect I had was reduced appetite; I come from a long line of type 2 diabetics and always found in the past that if I delayed eating something for too long (many busy primary school lunch times) I would always get low blood sugar headaches. The prozac actually stopped any feeling of headachy-ness if I was late eating and it actually kick started me losing some weight.
    Unfortunately it never sorted my depression (well there was more that knocked me out over the last year), I moved onto Citalopram and have recently started Venlafaxine which is making me feel much better (despite the fact that I'm coming up to my first Christmas without my mum who died in April )

     
  8. Thank you for your replies and re assurance. I'm definitely going to stick with it, it seems crazy to see my GP for advice and then not give it a go. [​IMG]
     
  9. MrsArmitage

    MrsArmitage Occasional commenter

    I've just done about 4 months on it after a year on citalopram, and I'd definitely stay stick with it. If you feel better, then you're on to a winner. If you don't, then you can try something else!

     
  10. lilachardy

    lilachardy Star commenter

    It took me at least 6 weeks to feel any better for it - and I think during that time I felt worse because I was expecting to feel better... if that makes any sense!


     
  11. How thick am I? If I knew how to PM I would chat!
     
  12. lilachardy

    lilachardy Star commenter

    Look at the top of the screen on the black bar - it says Inbox

    Click on it.... for a start!
     

Share This Page